Identification of risk factors for the development of clostridium difficile-associated diarrhea following treatment of polymicrobial surgical infections.

@article{Metzger2010IdentificationOR,
  title={Identification of risk factors for the development of clostridium difficile-associated diarrhea following treatment of polymicrobial surgical infections.},
  author={Rosemarie Metzger and Brian R. Swenson and Hugo Bonatti and Traci L. Hedrick and Tjasa Hranjec and Kimberley A Popovsky and Timothy L. Pruett and Robert G. Sawyer},
  journal={Annals of surgery},
  year={2010},
  volume={251 4},
  pages={722-7}
}
OBJECTIVE To identify risk factors for Clostridium difficile-associated diarrhea (CDAD) in surgical patients following treatment of polymicrobial infections. SUMMARY BACKGROUND DATA Infections among surgical patients are frequently anaerobic or mixed aerobic-anaerobic infections and are therefore subject to polymicrobial antibiotic coverage, including metronidazole. While multiple antibiotics are known to contribute to the development of CDAD, the role of preventive antibiotics is unproven… CONTINUE READING